Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 37, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 29, 2006, 12:15 AM EDT for Darke County, Miami County, Ohio. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2006, 12:15 AM EDT (04:15 UTC)
- Expired
- Jul 29, 2006, 2:15 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Darke County, OH, Miami County, OH
The radar
The Cincinnati radar (KILN), 88 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 1:15 AM EDT | FLASH FLOOD | Covington, OH | SEVERAL ROADS WERE FLOODED BETWEEN PLEASANT HILL AND COVINGTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 290416 FFWILN OHC037-109-290615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1215 AM EDT SAT JUL 29 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... DARKE COUNTY IN WEST CENTRAL OHIO MIAMI COUNTY IN WEST CENTRAL OHIO * UNTIL 215 AM EDT * AT 1209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS CONTINUED TO MOVE SLOWLY SOUTH ACROSS EASTERN DARKE AND WESTERN MIAMI COUNTIES. MANY LOCATIONS IN WESTERN MIAMI COUNTY HAVE SEEN UP TO THREE INCHES OF RAIN SINCE 11 PM. * HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER TWO INCHES POSSIBLE THROUGH 215 AM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BRADFORD... GETTYSBURG...PIQUA...PLEASANT HILL...WEST MILTON...LUDLOW FALLS... AND COVINGTON. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE ROADS...ESPECIALLY IF VISIBILITY IS RESTRICTED DUE TO HEAVY RAIN. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. LAT...LON 4020 8415 3993 8416 3995 8464 4021 8470 $$ RYAN
1 follow-up statement
000 WGUS71 KILN 290609 FFSILN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 209 AM EDT SAT JUL 29 2006 OHC037-109-290619- MIAMI OH-DARKE OH- 209 AM EDT SAT JUL 29 2006 ...THE FLASH FLOOD WARNING FOR DARKE AND MIAMI COUNTIES WILL EXPIRE AT 215 AM EDT... THE THUNDERSTORMS HAD DIMINISHED RAPIDLY ACROSS THE REGION SINCE 115 AM. THE MIAMI COUNTY SHERIFFS OFFICE REPORTED SEVERAL ROADS FLOODED BETWEEN COVINGTON AND PLEASANT HILL. STREAMS AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE... ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4020 8415 3993 8416 3995 8464 4021 8470 $$ RYAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 11:09 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 28, 11:09 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1109 PM EDT FRI JUL 28 2006 .SHORT TERM /REST OF TONIGHT/... SHOWERS AND THUNDERSTORMS ACROSS NORTHERN CWA SLOWLY DISSIPATING THIS EVENING...THOUGH ACTIVITY OVER DARKE AND MIAMI COUNTIES BEING STUBBORN TO WEAKEN. KEPT 20 POPS IN OVERNIGHT SINCE WEAK INSTABILITY HANGS AROUND MUCH OF THE NIGHT. SKIES HAVE GENERALLY CLEARED ACROSS MUCH OF THE REGION (MINUS CONVECTIVE DEBRIS ACROSS NRN CWA)...SO DECREASED CLOUD COVER OVERNIGHT TO PC. HAWBLITZEL && .AVIATION /00Z-00Z/... MIDLEVEL RIDGE OVER CENTRAL US WILL BEGIN TO BUILD EAST THIS PERIOD. EXPECT A GENERAL DECREASE IN CLOUD COVER OVERNIGHT WITH ISOLD CONVECTION NORTH OF KDAY AND KCMH. LOOKING AT FOG OVERNIGHT WITH RECENT RAINFALL AND CLEARING SKIES. WENT IFR AT KLUK AND KILN AND MVFR EVERYWHERE ELSE. OTHERWISE...EXPECTING ISOLD CONVECTION TO REDEVELOP TOMORROW AFTERNOON...THOUGH COVERAGE SHOULD BE LESS THAN WHAT WAS SEEN TODAY. HAWBLITZEL && .PREV DISCUSSION... /ISSUED 405 PM EDT FRI JUL 28 2006/ SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... STRONG UPPER LEVEL RIDGE FROM THE ROCKIES THRU THE SE WITH A BAND OF WESTERLIES THRU THE GREAT LAKES. IN THE WNWRLY FLOW A SIGNIFICANT S/W PASSED THRU THE AREA EARLY TODAY. ANOTHER WEAK S/W AXIS TO DROP SE THRU THE OHIO VALLEY TNGT WITH THE FLOW BECOMING MORE NWRLY. NOSE OF 35KT LOW LEVEL JET RESULTING IN AN AXIS OF LOW LEVEL CONVERGENCE ACRS THE SOUTH THIS EVENING. LESS FORCING ACRS THE NORTH BUT FCST SOUNDINGS INDICATE 50MB AVG CAPES OF 1500-2000 J/KG THIS EVENING. RADAR IS SHOWING WIDELY SCT CONVECTION DEVELOPING ACRS THE CENTRAL/NORTH. HAVE TRENDED POPS FROM LKLY ACRS THE FAR SOUTH TO LOW CHC NORTH. DUE TO LACK OF SIGNIFICANT FORCING HAVE LIMITED THE NRN CONVECTION TO THIS EVENING AND WITH LOSS OF FAVORABLE CONVERGENCE HAVE DROPPED THE SOUTH TO LO CHC LATE. ON SATURDAY MODERATE INSTBY IS AGN EXPECTED WITH CAPES AROUND 1500 J/KG DURG THE AFTN. WITH DRY AIR ALOFT AN ISOLD STORM CUD PRODUCE GUSTY WINDS. BETTER FORCING AGN ACRS THE SOUTH WHERE HAVE OPTD FOR CHC POPS AND SLIGHT CHC ACRS THE CENTRAL AND NORTH. WITH LOSS OF HEATING AND DUE TO LACK OF UPPER SUPPORT HAVE ENDED TSTMS ACRS THE REGION SAT NIGHT. TEMP WISE...IN THE WARM MOIST AIRMASS...GENERALLY PREFER VALUES AT OR SLIGHTLY ABOVE THE MAV GUID THRU THE PERIOD. LONG TERM /SUNDAY THROUGH FRIDAY/... KEPT CHANCE OF THUNDERSTORMS FOR SUNDAY WITH AMPLE RESIDUAL INSTABILITY PREDICTED BEHIND DEPARTING UPPER TROUGH. EXPECT DRY WEATHER MONDAY AND TUESDAY UNDER THE CENTER OF UPPER RIDGE. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY WHEN THE UPPER RIDGE BREAKS DOWN AND ALLOWS INSTABILITY DUE TO COOLING ALOFT. TEMPERATURES WILL LIKELY BE AVERAGE TO ABOVE AVERAGE SUNDAY THROUGH THURSDAY. EXPECT FRIDAY TO BE COOLER WITH FRONT DROPPING TO THE SOUTHEAST OF THE AREA. AVIATION /18Z-18Z/... ISOLATED INSTABILITY SHOWERS AND THUNDERSTORMS WERE OCCURRING NORTH OF MORE CONTIGUOUS PCPN ALONG AND SOUTH OF THE OHIO RIVER THIS AFTERNOON. WITH THE RATHER SPARSE COVERAGE...WILL CONTINUE WITH JUST CB MENTION THROUGH 22Z-23Z AT THE TERMINALS...WITH BRIEF MVFR CIGS AT TIMES. SKIES WILL SCATTER OUT THIS EVENING ONTO THE OVERNIGHT NW TO SE. MVFR/IFR VISIBILITIES WILL BE LIKELY WITH THE EARLIER RAINFALL...PERHAPS VLIFR AT KLUK. SW WINDS AROUND 10 KTS WILL BECOME LIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SHORT TERM...
Hazardous weather outlook, Jul 28, 5:08 AM EDT, 19 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 508 AM EDT FRI JUL 28 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-290915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 508 AM EDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT IDICIES WILL BE NEAR 100 THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK AS TEMPERATURES CLIMB TO AROUND OR ABOVE 90 ON A DAILY BASIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TIPTON
In the hours before
Special weather statement, Jul 28, 8:54 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 854 PM EDT FRI JUL 28 2006 OHZ043-290145- SHELBY OH- 854 PM EDT FRI JUL 28 2006 ...A STRONG THUNDERSTORM WILL AFFECT SHELBY COUNTY THROUGH 945 PM EDT... AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR LAKE LORAMIE STATE PARK...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... HOUSTON...ANNA...HARDIN...SWANDERS...NEWBERN...SIDNEY...PORT JEFFERSON AND PEMBERTON. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. HAWBLITZEL
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.